Heparin-Induced Thrombocytopenia Causing Early Venous Thrombosis and Free Flap Failure After Mandibular Reconstruction: A Case Report.
Аннотация
Heparin-induced thrombocytopenia (HIT) is an under-recognized cause of early microvascular thrombosis and free flap loss after head and neck reconstruction. We report a 45-year-old man who underwent fibula free flap mandibular reconstruction and, within 72 hours of perioperative heparin exposure, developed recurrent venous thrombosis and persistent flap congestion despite multiple re-explorations. The platelet count fell markedly, the 4Ts score indicated a high pretest probability of HIT, and anti-platelet factor 4/heparin testing subsequently returned a positive result. Despite critical care escalation, the patient progressed to multiorgan failure and died on postoperative day 7. This case underscores that in microsurgical patients, repeated venous thrombosis with preserved inflow should prompt the immediate consideration of HIT: stop all heparin (including flushes), begin a non-heparin anticoagulant while arranging confirmatory testing, and involve hematology early. We outline a practical timeline, platelet fall, 4Ts scoring, and differential diagnosis for postoperative thrombocytopenia to aid in the rapid recognition and management of similar cases.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.